Kentucky, 2007

Flood in Kentucky, March 6 to 12, 2007

March 6 to 12, 2007 · NWS PAH · 1 event in 1 county or zone

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. T.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage at J.T. Myers Lock and Dam, where minor flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 6, 3:30 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 6, 3:30 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CST TUE MAR 6 2007

.DISCUSSION...

MAIN CONCERNS FOR THIS FORECAST ARE TEMPERATURES IN THE NEAR
TERM...AND POPS FRIDAY THROUGH SUNDAY.

LITTLE TO CHOOSE FROM BETWEEN THE 00Z GFS AND NAM...AS FAR AS
SYNOPTICS ARE CONCERNED. THE GFS MAY BE A BIT MORE AGRESSIVE WITH
THE FRONT WEDNESDAY...ESPECIALLY WITH THE COOLING ASSOCIATED WITH
IT. BOTH MODELS INDICATE SOME LOW CLOUDS NEAR AND BEHIND THE
BOUNDARY...AS WELL.

FOR TEMPERATURES...GENERALLY STAYED NEAR THE CONSENSUS OF GUIDANCE
TODAY AND TONIGHT...AND THEN FOLLOWED THE MAV NUMBERS PRETTY CLOSELY
FOR WEDNESDAY THROUGH THURSDAY. THIS IS A BIT OF A COOLER TREND
TODAY AND TONIGHT...AND PERHAPS A BIT WARMER FOR WEDNESDAY AND
WEDNESDAY NIGHT.

LOOKING TOWARD THE WEEKEND...THE NORTHWESTERLY FLOW GRADUALLY
FLATTENS TO MORE OF A MESSY ZONAL FLOW BY 12Z THURSDAY. SEVERAL
RELATIVELY WEAK DISTURBANCES IN THE ZONAL FLOW WILL IMPACT THE AREA
WITH CLOUDS AND POSSIBLY SOME PRECIPITATION THROUGH THE WEEKEND.

ACCORDING TO THE 00Z GFS THE MOST SIGNIFICANT SYSTEM WILL PUSH
EASTWARD OUT OF THE PLAINS FRIDAY INTO SATURDAY...RESULTING IN A
CHANCE OF SHOWERS MOVING IN LATE FRIDAY NIGHT AND EXITING THE AREA
SATURDAY NIGHT OR SUNDAY. 00Z MREF DATA BASICALLY PINPOINTS SATURDAY
AND SATURDAY NIGHT FOR THE BEST RAIN POTENTIAL.

MADE A FEW MINOR ADJUSTMENTS TO THE POPS FRIDAY THROUGH SUNDAY...BUT
HAVE BEST CHANCE POPS FRIDAY NIGHT AND SATURDAY...BOWING TO FORECAST
INERTIA JUST A BIT. DID INSERT POPS FOR SATURDAY NIGHT AND KEPT THE
SLIGHT CHANCE OF LIGHT SHOWERS FOR SUNDAY. TEMPERATURES WILL REMAIN
ABOVE NORMAL THROUGH THE PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 6, 4:06 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
406 AM CST TUE MAR 6 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
406 AM CST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

POINTS ALONG THE OHIO RIVER...AS WELL AS THE WABASH RIVER WILL
REMAIN AT OR ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS
AND STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

POINTS ALONG THE OHIO AND WABASH RIVERS WILL REMAIN AT OR ABOVE
FLOOD STAGE THROUGH NEXT WEEKEND. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Union

When
March 6, 1:00 PM CST to March 12, 6:00 PM CST
Where
Union County, Uniontown
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.770, -87.930

Minor flooding of fields and woodlands occurred along parts of the northwest Kentucky shore. At J.T. Myers Lock and Dam, where flood stage is 37 feet, the Ohio River crested at 39.10 feet on the 9th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18417.